Content

Recognizing Overdose

Recognizing Overdose: Signs of Unconsciousness

Mr Mange Goes Over (Warning: contains swearing and drug references. A darkly comic take on the risk factors for overdose death...)

Click here to view the video

  • Unrousable/unwakeable
  • Snoring / Rasping breathing – ‘death rattle’
  • Very slow and ultimately no breathing
  • Turning blue/grey – around lips and fingers first (cyanosis)
  • Cold to touch/clammy
  • Pale
  • Very small pupils
  • Loose muscles – floppy

Things Not To Do

od-aware-1.jpgInappropriate responses to overdose:

  • Inflicting indiscriminate pain
  • Putting people in a bath of cold water
  • Walking people around
  • Injecting salt
  • Injecting amphetamines
  • Rectal insertion of ice cream

Things To Do

  • od-aware-2.jpgApproach with care
  • Are there any hazards to you or the casualty?
  • Check for danger and be careful with needles that might be around
  • Try to wake person, call name, sterum rub, pinch ears, bed of finger nail…

If unresponsive – CALL AN AMBULANCE